Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Tulsa, OK

April 14, 2011Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 14, 2011, 3:21 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Apr 14, 2011, 4:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:15 PM CDTTORNADO2 Ne Burbank, OKPRELIMINARY REPORT OF A TORNADO.
Apr 14, 4:25 PM CDTHAIL 0.88Shidler, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:28 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 507 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
541 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS54 KTSA 142021
SVRTSA
OKC113-117-142115-
/O.NEW.KTSA.SV.W.0059.110414T2021Z-110414T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  WESTERN PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 415 PM CDT

* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES
  SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURBANK...SHIDLER...FORAKER AND GRAINOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3700 9639 3636 9701 3639 9704 3649 9704
      3653 9701 3656 9690 3660 9691 3659 9699
      3676 9689 3676 9683 3679 9676 3699 9675
TIME...MOT...LOC 2021Z 211DEG 41KT 3648 9699

$$
3 follow-up statements
082 
WWUS54 KTSA 142030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU APR 14 2011

OKC117-142040-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
PAWNEE OK-
330 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PAWNEE COUNTY IS
CANCELLED...

LAT...LON 3647 9691 3646 9697 3647 9699 3650 9702
      3653 9701 3656 9690 3660 9691 3659 9699
      3676 9689 3676 9683 3679 9676 3699 9675
      3700 9640
TIME...MOT...LOC 2030Z 215DEG 36KT 3653 9694

$$

OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
330 PM CDT THU APR 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3647 9691 3646 9697 3647 9699 3650 9702
      3653 9701 3656 9690 3660 9691 3659 9699
      3676 9689 3676 9683 3679 9676 3699 9675
      3700 9640
TIME...MOT...LOC 2030Z 215DEG 36KT 3653 9694

$$
402 
WWUS54 KTSA 142034
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT THU APR 14 2011

OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
334 PM CDT THU APR 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
DESTRUCTIVE BASEBALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3653 9686 3652 9691 3654 9698 3656 9690
      3660 9691 3659 9699 3676 9689 3676 9683
      3679 9676 3699 9675 3700 9640
TIME...MOT...LOC 2035Z 215DEG 36KT 3657 9690

$$
501 
WWUS54 KTSA 142047
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU APR 14 2011

OKC113-142115-
/O.CON.KTSA.SV.W.0059.000000T0000Z-110414T2115Z/
OSAGE OK-
347 PM CDT THU APR 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
WESTERN OSAGE COUNTY...

AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...WEBB CITY...SHIDLER...GRAINOLA AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3655 9684 3657 9689 3660 9691 3659 9699
      3676 9689 3676 9683 3679 9676 3699 9675
      3700 9640
TIME...MOT...LOC 2048Z 215DEG 38KT 3664 9683

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:06 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 14, 12:06 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1206 PM CDT THU APR 14 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

MAIN CONCERNS ARE THUNDERSTORM TIMING AND TIMING THE WIND SHIFTS
ASSOCIATED WITH THE COLD FRONT/DRYLINE. CONFIDENCE IS HIGHEST IN
TSRA TIMING FOR TUL/RVS/BVO/FYV/XNA SO KEPT THE PREVAILING TSRA
CONDITIONS AT THOSE SITES...WITH TEMPOS FOR MLC/FSM. WINDS WILL
REMAIN GUSTY THROUGH THE NIGHT...WITH A SHIFT TO A WESTERLY
DIRECTION FOLLOWING THE BOUNDARY PASSAGES. STRONG WESTERLY WINDS
WILL CONTINUE AFTER SUNRISE TOMORROW...WITH MVFR CIGS AT
BVO/FYV/XNA DUE TO THE CLOSED LOW IN KANSAS.

&&

.PREV DISCUSSION... /ISSUED 950 AM CDT THU APR 14 2011/

..UPDATE...

DISCUSSION...

OVERALL...THINKING ON THE SEVERE WEATHER TONIGHT HAS NOT CHANGED.
MOISTURE RETURN APPEARS ON SCHEDULE...WITH 60 DEGREE DEW POINTS
ALMOST TO I-40...AND DOUBLE DIGIT 3 HOUR DEW POINT CHANGES ACROSS
A GOOD CHUNK OF CENTRAL AND EASTERN OKLAHOMA. CLOUD COVER IS
ACCOMPANYING THE MOISTURE RETURN...BUT EXPECT THAT THE CLOUDS WILL
BREAK UP DURING THE AFTERNOON HOURS.

12Z NAM HAS COME IN SLIGHTLY QUICKER WITH THE DRYLINE THIS
AFTERNOON/EVENING...BRINGING IT INTO FAR WESTERN PORTIONS OF OSAGE
AND PAWNEE COUNTIES BY 00Z. 12Z RUC IS NOT QUITE THAT FAST...BUT
STILL BRINGS IT JUST EAST OF I-35 BY THAT TIME. BOTH MODELS
SHOWING A COUPLE OF REGIONS OF INITIATION LATE
AFTERNOON/EVENING...THE FIRST BEING NEAR THE KS/OK BORDER...AND
THE SECOND NEAR THE OK/TX BORDER. BEST CHANCE OF THE LATTER WILL
BE AFTER 00Z SO HAVE INCREASED POPS SLIGHTLY FOR SE OK DURING THAT
TIME FRAME. HAVE ALSO INCREASED POPS FROM 21-00Z NORTH OF I-40 AND
WEST OF HIGHWAY 75 TO REFLECT THE SLIGHTLY FASTER DRYLINE
MOVEMENT. WILL ALSO INCREASE THE TORNADO PROBABILITIES FOR THE
NORTH OF I-40 AND WEST OF HIGHWAY 75 REGION WITH INCREASED
CONFIDENCE THAT DISCRETE CONVECTION WILL BE IN THIS REGION DURING
THE LATE AFTERNOON/EVENING HOURS.

PREV DISCUSSION... /ISSUED 614 AM CDT THU APR 14 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
OTHER THAN MVFR VSBYS AT KBVO IN LIGHT FOG FOR A FEW HOURS...VFR
CONDITIONS ARE EXPECTED FOR THE NEXT 12 HOURS AT ALL SITES. A
SIGNIFICANT STORM SYSTEM WILL SWEEP THROUGH THE AREA THIS EVENING
AN OVERNIGHT. A LINE OF THUNDERSTORMS ALONG A DRYLINE WILL MOVE
FROM WEST TO EAST THIS EVENING AND OVERNIGHT...AND WILL OFFER
REDUCED MVFR/VFR VSBYS AND MVFR CIGS. WINDS WILL SHIFT TO THE WEST
NORTHWEST BEHIND THE BOUNDARY...WHICH IS EXPECTED TO BE EAST OF
KFSM AFTER 09Z.

PREV DISCUSSION... /ISSUED 424 AM CDT THU APR 14 2011/

DISCUSSION...
LITTLE CHANGE IN THINKING HAS OCCURRED OVER THE PAST 24 HOURS. A
POTENT STORM SYSTEM WILL IMPACT THE AREA LATE THIS AFTERNOON INTO
TONIGHT RESULTING IN SEVERE THUNDERSTORMS WITH LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES.

LOW LEVEL MOISTURE IS MAKING ITS WAY NORTH ACROSS CENTRAL AND
EASTERN TEXAS AT THIS TIME AND WILL CONTINUE TO SURGE NORTH TODAY
AHEAD OF A DEVELOPING STORM SYSTEM CURRENTLY OVER THE ROCKIES.

SURFACE LOW PRESSURE WILL DEEPEN TODAY AS IT MOVES FROM THE TEXAS
PANHANDLE NORTHEAST INTO CENTRAL KANSAS. A DRYLINE WILL TRAIL
SOUTH FROM THE LOW AND WILL BE ROUGHLY ALONG THE INTERSTATE 35
CORRIDOR BY LATE AFTERNOON. INITIAL THUNDERSTORM DEVELOPMENT WILL
OCCUR TO OUR NORTH ACROSS KANSAS BY MID AFTERNOON WITH EVENTUAL
DEVELOPMENT SOUTHWARD INTO OKLAHOMA BY LATE AFTERNOON OR EARLY
EVENING. WILL KEEP POPS LOW FOR THE DAYTIME PERIOD AS STORM COVERAGE
IS LIKELY TO REMAIN SMALL THROUGH 00Z. FIRE DANGER WILL REMAIN A
CONCERN TODAY DESPITE THE INCREASING MOISTURE AND WILL ISSUE A
FIRE DANGER STATEMENT FOR THE ENTIRE FORECAST AREA.

INITIAL THUNDERSTORM DEVELOPMENT BEFORE SUNSET IS POSSIBLE BOTH
ALONG THE DRYLINE TO OUR WEST AND ALSO WELL AHEAD OF THE DRYLINE
NEAR THE LEFT EXIT REGION OF A STRONG UPPER LEVEL JET. THESE
STORMS ARE LIKELY TO BE SUPERCELLULAR WITH LARGE HAIL...DAMAGING
WINDS AND TORNADOES ALL LIKELY. STORM COVERAGE WILL INCREASE AFTER
DARK WITH STORMS EVENTUALLY BECOMING MORE LINEAR...WHICH WILL
LESSEN THE TORNADO AND HAIL THREATS BUT MAINTAIN THE DAMAGING WIND
POTENTIAL.

FRIDAY WILL BE A RAW DAY WITH COOL TEMPERATURES...CONSIDERABLE
CLOUD COVER AND STRONG WEST TO NORTHWEST WINDS. A FEW SHOWERS MAY
OCCUR ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...AND MAY CONTINUE INTO FRIDAY NIGHT IN SOME PLACES. EVEN
WITH THE COOLER TEMPERATURES...FIRE DANGER WILL REMAIN VERY HIGH
IN PLACES THAT DO NOT RECEIVE SIGNIFICANT RAINFALL OVER THE NEXT
24 HOURS.

SKIES WILL CLEAR QUICKLY LATER FRIDAY NIGHT AND EARLY SATURDAY AND
A WARMING TREND WILL THEN ENSUE. TEMPERATURES WILL RETURN TO WELL
ABOVE NORMAL LEVELS BY LATE IN THE WEEKEND INTO THE FIRST PART OF
NEXT WEEK. SOUTHWEST FLOW ALOFT WILL RESULT IN AN UNSETTLED
WEATHER PATTERN WITH PERIODIC CHANCES OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR SIGNIFICANT RAINFALL AND SEVERE
WEATHER MAY BE IN THE TUESDAY AND TUESDAY EVENING TIMEFRAME AS A
COLD FRONT PUSHES INTO THE AREA.

WENT A BIT WARMER THAN GUIDANCE ON TEMPERATURES TODAY AND THEN
STAYED CLOSE TO GUIDANCE TEMPERATURES TONIGHT THROUGH SATURDAY.
FAVORED THE ECMWF OVER THE GFS MOS FOR TEMPERATURES THROUGH MOST
OF THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  48  58  39 /  20  70  30  10
FSM   81  52  61  40 /  20  80  20  10
MLC   81  51  62  39 /  20  70  10  10
BVO   81  47  56  36 /  30  70  40  10
FYV   77  50  56  36 /  20  90  40  20
BYV   77  50  56  36 /  20  90  40  30
MKO   81  51  60  39 /  20  80  20  10
MIO   79  47  56  37 /  20  90  50  20
F10   81  51  61  39 /  20  70  10  10
HHW   81  52  68  41 /  20  80  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...22
Hazardous weather outlook, Apr 14, 11:53 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT THU APR 14 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1153 AM CDT THU APR 14 2011

...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED TODAY...
...TORNADO THREAT HIGHEST WITH ISOLATED SUPERCELLS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 7 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A SIGNIFICANT SEVERE WEATHER EVENT...INCLUDING THE THREAT FOR
STRONG TORNADOES...IS EXPECTED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FROM LATE AFTERNOON AND CONTINUING THROUGH MUCH
OF THIS EVENING.

LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD
OF THE DRYLINE...WITH MOST OF THE AREA EXPECTED TO SEE 60 TO 65
DEGREE DEW POINTS BY LATE AFTERNOON. THE DRYLINE SHOULD BE EAST OF
INTERSTATE 35 BY EARLY EVENING AND TO HIGHWAY 75 BY MID EVENING.
SHEAR AND INSTABILITY AHEAD OF A COLD FRONT AND THE DRYLINE WILL
BE MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF SUPERCELLS...
INCLUDING THE THREAT FOR TORNADOES.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON ALONG AND
PERHAPS AHEAD OF THE DRYLINE IN NORTHEAST OKLAHOMA...WITH MORE
ISOLATED DEVELOPMENT BECOMING MORE LIKELY IN FAR SOUTHEAST
OKLAHOMA. THE THUNDERSTORM COVERAGE IN NORTHEAST OKLAHOMA IS
EXPECTED TO BE GREATER THAN ACROSS POINTS SOUTH...WITH A SQUALL
LINE LIKELY TO DEVELOP NORTH OF INTERSTATE 40 DURING THE EARLY
TO MID EVENING HOURS. AS A RESULT...THE WINDOW FOR TORNADO
DEVELOPMENT WILL LIKELY LAST THROUGH MUCH OF THE EVENING SOUTH OF
INTERSTATE 40...WHILE THE TORNADO THREAT IN NORTHEAST OKLAHOMA
WILL DIMINISH SOME AFTER THE SQUALL LINE FORMS.

IN ADDITION TO THE TORNADO THREAT...VERY LARGE HAIL...POSSIBLY
MORE THAN 2 INCHES IN DIAMETER...AND DAMAGING STRAIGHT LINE WINDS
WILL BE THREATS THROUGHOUT THE EVENT. STORMS ARE EXPECTED TO EXIT
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AFTER MIDNIGHT TONIGHT.

ADDITIONALLY...RAPID FIRE SPREAD CONDITIONS WILL CONTINUE THROUGH
MUCH OF THE AFTERNOON...DESPITE INCREASED LOW LEVEL MOISTURE.
TIMING OF THE DRYLINE SUGGESTS FIRE DANGER BY LATE AFTERNOON OR
EARLY EVENING SHOULD REMAIN OUTSIDE OF CRITICAL RED FLAG LEVELS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
         HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
          HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ELEVATED FIRE DANGER WILL CONTINUE ON FRIDAY AS STRONG NORTHWEST
WINDS IN THE WAKE OF A COLD FRONT CONTRIBUTE TO RAPID FIRE SPREAD
CONDITIONS.

SOUTHWESTERLY UPPER FLOW WILL RESULT IN THUNDERSTORM CHANCES
RETURNING BY LATE SUNDAY. IMPROVED CHANCES FOR ORGANIZED STORM
DEVELOPMENT WOULD COME TUESDAY AND TUESDAY NIGHT AS A COLD FRONT AND
THE NEXT SIGNIFICANT UPPER SYSTEM MOVE INTO THE SOUTHERN PLAINS.
BREEZY CONDITIONS WILL MAINTAIN AT LEAST PERIODIC HIGH FIRE
SPREAD POTENTIAL INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 14, 3:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT THU APR 14 2011

OKZ054-059-142045-
OSAGE OK-PAWNEE OK-
312 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 45 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3654 9699 3654 9696 3656 9690 3660 9691
      3658 9699 3659 9703 3670 9696 3670 9694
      3675 9690 3665 9669 3633 9695 3634 9702
      3651 9704
TIME...MOT...LOC 2012Z 211DEG 41KT 3642 9702

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:12 PM CDTSpecial Weather StatementTSAPawnee33 min
Apr 14, 3:37 PM CDTSevere Thunderstorm WarningTSAPawnee53 min
Apr 14, 4:09 PM CDTTornado WarningTSAOsage36 min
Apr 14, 4:13 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Apr 14, 4:27 PM CDTSevere Thunderstorm WarningTSACreek48 min
Apr 14, 4:27 PM CDTTornado WarningTSAOsage, Pawnee33 min
Apr 14, 4:37 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Apr 14, 4:41 PM CDTTornado WarningTSAOsage34 min
Apr 14, 4:48 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee57 min
Apr 14, 4:54 PM CDTTornado WarningTSAOsage36 min
Apr 14, 4:57 PM CDTTornado WarningTSACreek, Okmulgee33 min
Apr 14, 5:08 PM CDTTornado WarningTSAOsage23 min
Apr 14, 5:16 PM CDTTornado WarningTSAOsage, Washington44 min
Apr 14, 5:23 PM CDTTornado WarningTSACreek, Okfuskee52 min
Apr 14, 5:29 PM CDTTornado WarningTSACreek, Tulsa46 min
Apr 14, 5:32 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington13 min
Apr 14, 5:46 PM CDTSevere Thunderstorm WarningTSAOkfuskee29 min
Apr 14, 5:51 PM CDTSevere Thunderstorm WarningTSAPittsburg54 min
Apr 14, 5:51 PM CDTTornado WarningTSANowata, Washington39 min
Apr 14, 6:09 PM CDTTornado WarningTSARogers, Tulsa, Wagoner51 min
Apr 14, 6:09 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee51 min
Apr 14, 6:12 PM CDTTornado WarningTSAOkfuskee, Okmulgee34 min
Apr 14, 6:17 PM CDTTornado WarningTSAPittsburg43 min
Apr 14, 6:23 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa52 min
Apr 14, 6:41 PM CDTSpecial Weather StatementTSALeFlore49 min
Apr 14, 6:48 PM CDTSpecial Weather StatementTSARogers42 min
Apr 14, 6:55 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers50 min
Apr 14, 6:57 PM CDTSpecial Weather StatementTSACraig48 min
Apr 14, 6:59 PM CDTTornado WarningTSALatimer, Pittsburg61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.